MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that he implanted a 13.2mm micl13.2, -4.5 diopter, implantable collamer lens in the patient left eye (os) on (b)(6) 2018.On post op day 1 excessive vault, elevated iop and angle closure was discovered.The patient was placed on combigan to lower iop.At day 3 and 5 the elevated vault persisted with narrowing of the angle.On (b)(6) 2018 the lens was exchanged for a shorter lens and the problem was resolved.The reported stated that the patient is happy with good current vision.
 
Additional Manufacturer Narrative
Additional data: device evaluation: lens was returned in liquid in a lens vial.Visual inspection found haptic tears.This is a re-submission to correct mfr # for supplemental #1 in which the mfr number was reported incorrect.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7324571
Report Number2023826-2018-00360
Device Sequence Number18857991
Product Code MTA
UDI-Device Identifier00841542103183
UDI-Public00841542103183
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR